Alert archive / Missouri / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 347, NWS Springfield, MO

October 5, 1998McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 5, 1998, 3:49 AM CDT for McDonald County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 1998, 3:49 AM CDT (08:49 UTC)
Expired
Oct 5, 1998, 4:40 AM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Whole counties

County McDonald County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 11:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1998-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1998-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
2.7
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS1 KSGF 050850 RRA
SVRSGF
MOC119-050940-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 AM CDT MON OCT 5 1998

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONALD COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 440 AM CDT

* AT 348 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 15 MILES WEST OF PINEVILLE OR BETWEEN TIFF CITY AND
  SOUTHWEST CITY AND WAS MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM(S) WILL BE NEAR...
  TIFF CITY AND COY UNTIL 4 AM
  GOODMAN AND ANDERSON BY 405 AM

  A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
  THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
  TORNADOES.  IF YOU LIVE WITHIN THE WARNED AREA...SEEK SHELTER IN
  A SMALL INTERIOR ROOM AWAY FROM WINDOWS.  A BASEMENT OFFERS THE
  BEST PROTECTION.

VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS.  THE HEAVY RAIN MAY
CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS.

TAGGART/GORDON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:00 AM CDT, 49 minutes earlier.

Area forecast discussion, Oct 5, 3:00 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT MON OCT 5 1998

FAIRLY BUSY WITH ONGOING WX THIS MORNING...SO THIS WL BE BRIEF. SVR
WX EPISODE HAS TURNED MORE INTO A HVY RAIN EVENT WITH LARGE AREA OF
CONVECTION CONTG TO MOVE OVR SAME AREAS ACRS SE KS AND SW MO WITH
NUMEROUS FLASH FLOOD WARNINGS IN EFFECT ATTM. LATEST SFC MAP INDCS
FNTL BNDRY ACRS ERN KS BACK INTO WRN OK. ONE SFC LOW TRACKING NEWD
ALONG THE FNT OVR ERN KS WITH A SECOND LOW MOVG INTO SWRN OK.

MAIN FCST PROBLEM WL CONT TO BE HVY RAIN THREAT ACRS MUCH OF CWA
TODAY AND TNGT. MANY LOCATIONS ACRS OUR WRN CWA HAVE PICKED UP ABT
AN INCH AN HOUR OF RAINFALL. JLN RECEIVED JUST OVR 2 INCHES OF RAIN
BETWEEN 06-07Z.

MODELS INDC THAT UPR SYS OVR NRN PLAINS IS FCST TO MOVE LTL DURG THE
FCST PD. SEVERAL SHRT WVS FCST TO ROTATE ARND MAIN SYS AS WELL DURG
THE PD...KEEPING A CONTD THREAT OF PRECIP. WL USE A BLEND OF ETA
AND NGM MODELS FOR THIS FCST.

LOOKS LIKE THERE WL BE A LULL IN THE ACTION LATER THIS AFTN WITH
ANOTHER ROUND OF CONVECTION POSSIBLE TNGT. CDFNT IS FCST BY THE NGM
TO PUSH ACRS THE LATE TNGT AND ON TUE.

OPTED TO EXTEND FLASH FLOOD WATCH THRU TNGT...BUT FOR NOW WL JUST
EXTEND IT THRU TODAY FOR AREAS NW OF A LINE FM ROLLA TO BRANSON.

RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY)

AIZ/VIH...
TODAY...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S.
SOUTHEAST WIND 10 TO 20 MPH.

SE KS/JLN/SGF...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE
MID 70S. SOUTHEAST WIND 10 TO 20 MPH.

UNO...SHOWERS AND THUNDERSTORMS BECOMING LIKELY. HIGH IN THE MID TO
UPPER 70S. SOUTH WIND 10 TO 15 MPH.

CCF
SGF TE 075/062 067/054 066 09986
JLN TE 075/058 066/050 065 09985

RICKARD/GORDON

In the hours before

Local storm report, Oct 5, 1:41 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
141 AM CDT MON OCT 05 1998

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    PITTSBURG                 KS    WIND DAMAGE
10/04/98   CRAWFORD                        TREE BLOWN DOWN ON A CAR.

0928 PM    DEVON                     KS    60 MPH TSTM GUST
10/04/98   BOURBON

1100 PM    CHEROKEE                  KS    FLOOD
10/04/98   CRAWFORD                        HIGHWAYS 160 AND 7
                                           CLOSED DUE TO FLOODING
                                           IN CHEROKEE.

1115 PM    WEST MINERAL              KS    FLOOD
10/04/98   CHEROKEE                        2 FEET OF WATER ON
                                           STREETS IN WEST MINERAL.

1117 PM    STOTESBURY                MO    FLOOD
10/04/98   VERNON                          HIGHWAY V NORTH OF
      4                                     STOTESBURY.

1130 PM    WARSAW                    MO    WIND DAMAGE
10/04/98   BENTON                          TREES DOWN JUST WEST OF
                                           WARSAW.
Local storm report, Oct 5, 1:41 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
141 AM CDT MON OCT 05 1998

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    PITTSBURG                 KS    WIND DAMAGE
10/04/98   CRAWFORD                        TREE BLOWN DOWN ON A CAR.

0928 PM    DEVON                     KS    60 MPH TSTM GUST
10/04/98   BOURBON

1100 PM    CHEROKEE                  KS    FLOOD
10/04/98   CRAWFORD                        HIGHWAYS 160 AND 7
                                           CLOSED DUE TO FLOODING
                                           IN CHEROKEE.

1115 PM    WEST MINERAL              KS    FLOOD
10/04/98   CHEROKEE                        2 FEET OF WATER ON
                                           STREETS IN WEST MINERAL.

1117 PM    STOTESBURY                MO    FLOOD
10/04/98   VERNON                          HIGHWAY V NORTH OF
      4                                     STOTESBURY.

1130 PM    WARSAW                    MO    WIND DAMAGE
10/04/98   BENTON                          TREES DOWN JUST WEST OF
                                           WARSAW.
Special weather statement, Oct 5, 1:55 AM CDT, 1 hour 54 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>079-088>089-093-050930-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNING FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS
TIL 415 AM...
...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...AND CEDAR
COUNTIES TIL 415 AM...
...FLASH FLOOD WARNING FOR
JASPER...DADE...POLK...HICKORY...BENTON...
MORGAN...MILLER...CAMDEN AND NEWTON COUNTIES TIL 545 AM...
...FLASH FLOOD WATCH OVERNIGHT CONTINUES WEST OF A LINE FROM WARSAW
TO FORSYTH...

AT 155 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO
PRODUCE VERY HEAVY RAINFALL.  THE LEADING EDGE OF THE STRONGEST
THUNDERSTORMS STRETCHED FROM OSAGE BEACH TO BOLIVAR TO CARTHAGE.
ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH
WHILE THE AREA IS MOVING EAST AT 10 MPH.

ONE HOUR PRECIPITATION TOTALS FROM 1245 TO 145 AM ARE MAINLY 1 INCH
WITH ISOLATED 2 INCH AMOUNTS AROUND THE JOPLIN AND CARTHAGE AREAS.
THREE HOUR RAINFALL TOTALS FROM FROM 10 PM TO 1 AM ARE BETWEEN
1 TO AS MUCH AS 4 INCHES ACROSS CHEROKEE AND JASPER COUNTIES.

IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE
TOWN OF CHEROKEE ARE CLOSED.  ALSO IN CHEROKEE COUNTY...SEVERE
FLOODING CONTINUES TO OCCUR IN THE TOWN OF WEST MINERAL.  OVER TWO
FEET OF WATER WAS IN PORTIONS OF WEST MINERAL. SHERIFF DEPARTMENTS
IN CRAWFORD AND CHEROKEE COUNTIES REPORT NEARLY EVERY SECONDARY
ROAD...INCLUDING LOW WATER BRIDGES ARE WATER COVERED OR FLOODED.

IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED.

IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED.

IN BENTON COUNTY...HIGHWAY 7 IN EDWARDS IS ABOUT TO BE CLOSED.

SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...CEDAR AND
ST CLAIR REPORT NUMEROUS LOW WATER AND SECONDARY ROADS ARE FLOODED
OR CLOSED.

ANOTHER 1 TO 3 INCHES ARE POSSIBLE OVERNIGHT AS THE STORMS ARE
MOVING MORE TO THE NORTHEAST THAN TO THE EAST.  THIS WILL LEAD TO
MORE FLOODING.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...AND UNDERPASSES.  ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLOODING.

GORDON/TAGGART
Special weather statement, Oct 5, 1:55 AM CDT, 1 hour 54 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>079-088>089-093-050930-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNING FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS
TIL 415 AM...
...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...AND CEDAR
COUNTIES TIL 415 AM...
...FLASH FLOOD WARNING FOR
JASPER...DADE...POLK...HICKORY...BENTON...
MORGAN...MILLER...CAMDEN AND NEWTON COUNTIES TIL 545 AM...
...FLASH FLOOD WATCH OVERNIGHT CONTINUES WEST OF A LINE FROM WARSAW
TO FORSYTH...

AT 155 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO
PRODUCE VERY HEAVY RAINFALL.  THE LEADING EDGE OF THE STRONGEST
THUNDERSTORMS STRETCHED FROM OSAGE BEACH TO BOLIVAR TO CARTHAGE.
ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH
WHILE THE AREA IS MOVING EAST AT 10 MPH.

ONE HOUR PRECIPITATION TOTALS FROM 1245 TO 145 AM ARE MAINLY 1 INCH
WITH ISOLATED 2 INCH AMOUNTS AROUND THE JOPLIN AND CARTHAGE AREAS.
THREE HOUR RAINFALL TOTALS FROM FROM 10 PM TO 1 AM ARE BETWEEN
1 TO AS MUCH AS 4 INCHES ACROSS CHEROKEE AND JASPER COUNTIES.

IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE
TOWN OF CHEROKEE ARE CLOSED.  ALSO IN CHEROKEE COUNTY...SEVERE
FLOODING CONTINUES TO OCCUR IN THE TOWN OF WEST MINERAL.  OVER TWO
FEET OF WATER WAS IN PORTIONS OF WEST MINERAL. SHERIFF DEPARTMENTS
IN CRAWFORD AND CHEROKEE COUNTIES REPORT NEARLY EVERY SECONDARY
ROAD...INCLUDING LOW WATER BRIDGES ARE WATER COVERED OR FLOODED.

IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED.

IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED.

IN BENTON COUNTY...HIGHWAY 7 IN EDWARDS IS ABOUT TO BE CLOSED.

SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...CEDAR AND
ST CLAIR REPORT NUMEROUS LOW WATER AND SECONDARY ROADS ARE FLOODED
OR CLOSED.

ANOTHER 1 TO 3 INCHES ARE POSSIBLE OVERNIGHT AS THE STORMS ARE
MOVING MORE TO THE NORTHEAST THAN TO THE EAST.  THIS WILL LEAD TO
MORE FLOODING.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...AND UNDERPASSES.  ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLOODING.

GORDON/TAGGART
Special weather statement, Oct 5, 2:55 AM CDT, 54 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>079-088>089-093-050930-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNING FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS
TIL 415 AM...
...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...AND CEDAR
COUNTIES TIL 415 AM...
...FLASH FLOOD WARNING FOR JASPER...DADE...POLK...HICKORY...
BENTON...MORGAN...MILLER...CAMDEN AND NEWTON COUNTIES TIL 545 AM...
...FLASH FLOOD WATCH CONTINUES OVERNIGHT WEST OF A LINE FROM WARSAW
TO FORSYTH...

AT 240 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO
PRODUCE VERY HEAVY RAINFALL.  THE LEADING EDGE OF THE STRONGEST
THUNDERSTORMS STRETCHED FROM ELDON TO BUFFALO TO GREENFIELD TO
PINEVILLE. ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST
AT 45 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH.

ONE HOUR PRECIPITATION TOTALS FROM 140 AM TO 240 AM INCLUDE THREE
QUARTERS OF AN INCH TO AS MUCH AS TWO INCHES IN THE JOPLIN AREA.

THREE HOUR RAINFALL TOTALS FROM FROM 1130 PM TO 230 AM INCLUDE A
TWO TO FOUR INCH SWATH FROM HERMITAGE TO STOCKTON TO JOPLIN TO
BAXTER SPRINGS KANSAS.

IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE
TOWN OF CHEROKEE ARE CLOSED.  ALSO IN CHEROKEE COUNTY...SEVERE
FLOODING CONTINUES TO OCCUR IN THE TOWNS OF WEST MINERAL AND SCAMMON.
OVER TWO FEET OF WATER WAS IN PORTIONS OF WEST MINERAL.

SHERIFF DEPARTMENTS IN CRAWFORD AND CHEROKEE COUNTIES REPORT NEARLY
EVERY SECONDARY ROAD...INCLUDING LOW WATER BRIDGES ARE WATER
COVERED OR FLOODED.

THE SHERIFF DEPARTMENT IN THE CITY OF JOPLIN REPORTED THREE TO FOUR
INCHES OF STANDING WATER IN THE STREETS. ALSO THE SHERIFF REPORTED
THAT INTERSTATE 44 FROM MILE MARKER 18 TO THE OKLAHOMA STATE LINE
IS WATER COVERED WITH THREE TO FOUR INCHES IN DEPTH.

IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED.

IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED.

IN BENTON COUNTY...HIGHWAY 7 NEAR EDWARDS IS CLOSED.

IN HICKORY COUNTY...HIGHWAY AA FROM WHEATLAND TO WEAUBLEAU CLOSED.

SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...CEDAR AND
ST CLAIR REPORT NUMEROUS LOW WATER AND SECONDARY ROADS ARE FLOODED
OR CLOSED.

ADDITIONAL RAINFALL AMOUNTS OF BETWEEN ONE AND TWO INCHES WITH
ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE THROUGH 6 AM OVER MOST OF
SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...AND UNDERPASSES.  ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLOODING.

TAGGART/SS
Special weather statement, Oct 5, 2:55 AM CDT, 54 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>079-088>089-093-050930-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNING FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS
TIL 415 AM...
...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...AND CEDAR
COUNTIES TIL 415 AM...
...FLASH FLOOD WARNING FOR JASPER...DADE...POLK...HICKORY...
BENTON...MORGAN...MILLER...CAMDEN AND NEWTON COUNTIES TIL 545 AM...
...FLASH FLOOD WATCH CONTINUES OVERNIGHT WEST OF A LINE FROM WARSAW
TO FORSYTH...

AT 240 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO
PRODUCE VERY HEAVY RAINFALL.  THE LEADING EDGE OF THE STRONGEST
THUNDERSTORMS STRETCHED FROM ELDON TO BUFFALO TO GREENFIELD TO
PINEVILLE. ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST
AT 45 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH.

ONE HOUR PRECIPITATION TOTALS FROM 140 AM TO 240 AM INCLUDE THREE
QUARTERS OF AN INCH TO AS MUCH AS TWO INCHES IN THE JOPLIN AREA.

THREE HOUR RAINFALL TOTALS FROM FROM 1130 PM TO 230 AM INCLUDE A
TWO TO FOUR INCH SWATH FROM HERMITAGE TO STOCKTON TO JOPLIN TO
BAXTER SPRINGS KANSAS.

IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE
TOWN OF CHEROKEE ARE CLOSED.  ALSO IN CHEROKEE COUNTY...SEVERE
FLOODING CONTINUES TO OCCUR IN THE TOWNS OF WEST MINERAL AND SCAMMON.
OVER TWO FEET OF WATER WAS IN PORTIONS OF WEST MINERAL.

SHERIFF DEPARTMENTS IN CRAWFORD AND CHEROKEE COUNTIES REPORT NEARLY
EVERY SECONDARY ROAD...INCLUDING LOW WATER BRIDGES ARE WATER
COVERED OR FLOODED.

THE SHERIFF DEPARTMENT IN THE CITY OF JOPLIN REPORTED THREE TO FOUR
INCHES OF STANDING WATER IN THE STREETS. ALSO THE SHERIFF REPORTED
THAT INTERSTATE 44 FROM MILE MARKER 18 TO THE OKLAHOMA STATE LINE
IS WATER COVERED WITH THREE TO FOUR INCHES IN DEPTH.

IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED.

IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED.

IN BENTON COUNTY...HIGHWAY 7 NEAR EDWARDS IS CLOSED.

IN HICKORY COUNTY...HIGHWAY AA FROM WHEATLAND TO WEAUBLEAU CLOSED.

SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...CEDAR AND
ST CLAIR REPORT NUMEROUS LOW WATER AND SECONDARY ROADS ARE FLOODED
OR CLOSED.

ADDITIONAL RAINFALL AMOUNTS OF BETWEEN ONE AND TWO INCHES WITH
ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE THROUGH 6 AM OVER MOST OF
SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...AND UNDERPASSES.  ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLOODING.

TAGGART/SS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:30 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon60 min
Oct 4, 9:30 PM CDTSevere Thunderstorm WarningSGFJasper60 min
Oct 4, 10:19 PM CDTFlash Flood WarningSGFBarton, Cedar, St. Clair, Vernon6 hr
Oct 4, 10:50 PM CDTSevere Thunderstorm WarningSGFCedar, Polk, St. Clair55 min
Oct 4, 10:50 PM CDTSevere Thunderstorm WarningSGFHickory55 min
Oct 4, 10:59 PM CDTSevere Thunderstorm WarningSGFBenton46 min
Oct 4, 11:44 PM CDTFlash Flood WarningSGFDade, Jasper, Polk6 hr
Oct 4, 11:44 PM CDTFlash Flood WarningSGFBenton, Hickory6 hr
Oct 5, 1:28 AM CDTFlash Flood WarningSGFCamden, Miller, Morgan4 hr
Oct 5, 1:28 AM CDTFlash Flood WarningSGFNewton4 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFCamden, Dallas, Greene, Hickory, Laclede, Polk and 1 more6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFMaries, Miller, Pulaski6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFBarton, Cedar, Dade, St. Clair, Vernon6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFJasper6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFLawrence, Newton6 hr
Oct 5, 4:17 AM CDTSevere Thunderstorm WarningSGFDallas, Laclede33 min
Oct 5, 6:45 AM CDTFlash Flood WarningSGFMcDonald3 hr
Oct 5, 8:43 AM CDTSevere Thunderstorm WarningSGFChristian, Greene32 min
Oct 5, 9:53 AM CDTFlash Flood WarningSGFBarton, Dade, Jasper, Lawrence, Newton6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFCedar, Polk, St. Clair, Vernon6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFBenton, Camden, Miller, Morgan6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFDallas, Hickory6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFMcDonald6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFGreene6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFLaclede6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBarry, McDonald, Newton6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBenton, Cedar, Hickory, Polk, St. Clair, Vernon6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFCamden, Laclede, Maries, Miller, Pulaski6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFDallas, Greene, Webster6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFMorgan6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFChristian, Stone, Taney6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFDade, Jasper, Lawrence6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBarton6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFWright6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.